MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA AMISTEM-P STD STEM SIZE 1; HIP STEM

MEDACTA INTERNATIONAL SA AMISTEM-P STD STEM SIZE 1; HIP STEM
Catalog Number 01.18.401
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Code Implant Pain (4561)
Date of Event 05/23/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Hip revision due to stem loosening.The head and stem have been revised successfully.Primary surgery date is unknown.
 
Additional Manufacturer Narrative
Batch review performed on 27 may 2024: lot 2103838: (b)(4) items manufactured and released on 19-jul-2021.Expiration date: 2026-06-27.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation performed by medacta medical affairs manager: revision surgery due to stem loosening.From the radiographic images signs of stress shielding are visible.The stem mobilized because no sufficient primary stability was found and as a consequence the leg shortned and there was no osteointegration.Aseptic loosening is a possible literature described adverse event after primary hip arthroplasties and causes are often unknown.The reason of this failure cannot be determined.Investigation performed by medacta hip r&d project manager: during the analysis looking at the stem body an opaque white film is visible on approximately half of the stem length.It is not possible to identify if this film is ha or bone residual, or a combined effect.Absorption of ha from the stem body can indicate that metabolic activity was taking place and that, presumably, adequate bone contact was achieved at the time of surgery.Some signs of minor damage and scratches are present on the neck of the explanted stem, which is likely due to the revision surgery and not relevant to the reported issue.Based on the analysis completed and information available, it is not possible to identify a root cause of the stem loosening reported.
 
Additional Manufacturer Narrative
Information reported in this follow up: - piece returned on the (b)(6) 2024.

Brand Name
AMISTEM-P STD STEM SIZE 1
Common Device Name
HIP STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key19566893
Report Number3005180920-2024-00424
Device Sequence Number17934003
Product Code LZO
UDI-Device Identifier07630040720007
UDI-Public07630040720007
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K173794
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/27/2026
Device Catalogue Number01.18.401
Device Lot Number2103838
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/19/2024
Supplement Report FDA Received Date09/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale